Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Dosage? weight gain? weight loss? BethL

Posted by Cybele on September 30, 2004, at 7:49:41

In reply to Dosage? weight gain? weight loss?, posted by BethL on September 29, 2004, at 17:27:07

I took 37.5 for a week then upped to 75mg. I started noticing a difference after about 4 weeks on 75mg. It just occurred to me one day that I was no longer haiving "down" days. I took it June through mid-September and gained about 15 pounds. I was eating more carbs, but I was also exericising more. Normally I should have gained at most 2-3 lbs eating the calories I did in and exercising the amount I did over this period, so my metabolism was definitely slowed by the Effexor. I had no desire to up my dosage because 75mg seemed to help, but it also made me dehydrated while it was metabolising. If I had a single alcoholic beverage in the evening (I took my Effexor at bedtime) then I'd get terribly dehydrated. Between that and the weight gain, the benefits weren't worth it to me. I wasn't *that* depressed to begin with.

If you've had bad luck or no luck with other ADs and you're feeling pretty low, I think Effexor is definitely worth it. If you start gaining weight, then I'd think you'd have to cut back on calories by 10-15% to maintain your weight.

I ramped down in dose for 10 days, and have been totally off now for two days. I have a little dizziness and irritability which might be due to withdrawal, but that's it.

Just my two cents :)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cybele thread:13781
URL: http://www.dr-bob.org/babble/20040927/msgs/397167.html